| Model Number |
173049 |
| Medical Device Problem Codes |
Material Separation (1562); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/23/2024
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during a laparoscopic sleeve gastrectomy, the bag of the device tore and partially detached from the ring.Another device was used to resolve the issue.There was no patient injury.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the pull string was cinched at the base of the pouch.The pull was attached to the handle.The device was returned with metal ring fully deployed.The specimen pouch had completely separated from the metal ring.There were no holes in the pouch and the ring was not received.Functionally, the plunger was pulled and the metal ring retracted completely into the shaft of the instrument without difficulty.The plunger was pushed and flexible metal ring protruded without difficulty.It was reported that the bag was torn and partially separated from the ring.The reported issues could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: of premature retraction.The product analysis noted evidence that the device was not used as intended.This issue may occur if removal of specimen pouch is attempted through an inadequately sized removal site; there will be pressure exerted on the specimen pouch, usually in the distal end, where there will be stretching and deforming of the specimen pouch until it subsequently rips under tension.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: ensure that the metal ring is retracted completely into the instrument prior to removal through the trocar sleeve.Do not attempt to pull pouch through the trocar sleeve or shaft of instrument.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.